Alert archive / Illinois / River Flood Warnings in 2010

River Flood Warning 92, NWS St. Louis, MO

April 24, 2010Brown County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 24, 2010, 8:34 PM CDT for Brown County, Illinois. It took effect at Apr 25, 2010, 3:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2010, 8:34 PM CDT (01:34 UTC)
In effect from
Apr 25, 2010, 3:00 AM CDT
Expired
Apr 25, 2010, 10:12 AM CDT
In force
7 hr
Issued by
NWS St. Louis, MO
Flood severity
Moderate

County Brown County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point La Moine River at Ripley (RIPI2). The gauge peaked at 20.95 ft at Apr 25, 2010, 10:00 PM CDT.

actionminormoderate10152004/2504/26
Action stage
18 ft
Minor stage
22 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WGUS43 KLSX 250134
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT SAT APR 24 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  LA MOINE RIVER...

         AT RIPLEY...AFFECTING BROWN COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1.4 INCHES OF PRECIPITATION 
THE PAST 24 HOURS WITH AN ADDITIONAL AVERAGE OF 1.5 INCHES FORECAST IN THE 
NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-260134-
/O.NEW.KLSX.FL.W.0092.100425T0800Z-100502T0300Z/
/RIPI2.2.ER.100425T0800Z.100426T0600Z.100501T0300Z.NO/
834 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LA MOINE RIVER AT RIPLEY
* FROM LATE TONIGHT TO SATURDAY MAY 01.
* AT 7:45 PM SATURDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND CREST NEAR 26.5 FEET 
  BY EARLY MONDAY MORNING. 
* IMPACT...AT 26.0 FEET...EXTENSIVE PASTURE FLOODING DOWNSTREAM OF THE
  GAUGE ALONG HIGHWAY 103 EAST OF U.S. HIGHWAY 24.
* IMPACT...AT 24.5 FEET...COUNTY ROAD 1600E (LEVY ROAD) IS CLOSED JUST
  WEST OF LAGRANGE LOCK ROAD.
* IMPACT...AT 24.0 FEET...TOWNSHIP ROAD, DOWNSTREAM OF THE GAGE ON THE
  RIGHT BANK, BEGINS TO FLOOD.
* IMPACT...AT 23.0 FEET...MODERATE FLOODING BEGINS.  EXTENSIVE 
  CROPLAND IS FLOODED BELOW THE GAUGE NEAR THE LAGRANGE LOCK ROAD BRIDGE.
* IMPACT...AT 22.0 FEET...FLOOD STAGE.  FARMLAND FLOODING AND RURAL DAMAGES BEGIN.
* IMPACT...AT 17.0 FEET...BANKS BEGIN TO OVERFLOW.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/25  04/26  04/27  04/28  04/29

LA MOINE RIVER
  RIPLEY          22.0   15.15      24.0   25.9   23.2   23.2   24.2
1 follow-up statement
856 
WGUS83 KLSX 251512
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1012 AM CDT SUN APR 25 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

  LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT 
AT RIPLEY...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-251542-
/O.CAN.KLSX.FL.W.0092.000000T0000Z-100502T0300Z/
/RIPI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1012 AM CDT SUN APR 25 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE LA MOINE RIVER AT RIPLEY.
* AT  9:45 AM SUNDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 21.2 FEET 
  EARLY WEDNESDAY MORNING.
* IMPACT...AT 17.0 FEET...BANKS BEGIN TO OVERFLOW.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/26  04/27  04/28  04/29  04/30

LA MOINE RIVER
  RIPLEY          22.0   20.29      21.0   20.8   21.2   21.0   19.8

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 24, 7:08 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 24, 7:08 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT SAT APR 24 2010

.DISCUSSION...
/654 PM CDT SAT APR 24 2010/

SEVERE WEATHER THREAT WILL CONTINUE FOR SEVERAL MORE HOURS ALONG
AND AHEAD OF SFC LOW...WHICH APPEARS TO ROUGHLY BE BETWEEN STL AND
UIN AT 2330Z. PASSAGE OF THE LOW OUT OF OUR CWA...ALONG WITH LOSS
OF UNSTABILITY WITH SUNSET...SHOULD CAUSE THREAT TO WIND DOWN
FAIRLY RAPIDLY OVER THE NEXT FEW HOURS.

OTHER CONCERN FOR THE EVENING IS HEAVY RAIN THREAT.  MODERATE TO
OCCASIONALLY HEAVY RAIN AND EMBEDDED THUNDERSTORMS CONTINUE TO
SPIRAL AROUND UPPER LOW...AND ANIMATION OF REGIONAL RADARS CLEARLY
SHOWS DEF-ZONE TYPE PRECIP SHIELD HAS SET UP FROM MID MO INTO SE
IA. EXPANDED FLASH FLOOD WATCH EARIER IN THE AFTERNOON TO
ENCOMPASS THIS THREAT...AND THIS IS STILL LOOKING PRETTY GOOD.

SLOW MOVEMENT OF UPPER LOW WILL HOLD SHOWER THREAT OVER THE REGION
THROUGH SUNDAY NIGHT...WITH SHORTWAVES ROTATING AROUND THE LOW
YIELDING CATEGORICAL POPS FOR NORTHEAST SECTIONS OF THE FA INTO
SUNDAY. WITH THE COOL MID LEVEL TEMPS...JUST A BIT OF HEATING
DURING THE DAY ON SUNDAY COULD CERTAINLY LEAD TO SOME LOW TOPPED
CONVECTION. THIS TREND WAS ALREADY IN THE FORECAST AND STILL LOOKS
QUITE GOOD.

REMAINDER OF THE FORECAST REMAINS THE SAME.

TRUETT

&&

.AVIATION...
/1237 PM CDT SAT APR 24 2010/

RAPIDLY DEVELOPING SURFACE LOW OVER SOUTH CENTRAL MO WILL LIFT TO
THE NORTHEAST THROUGH REGION THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS TO CONTINUE DEVELOPING AND INTENSIFYING...MOVING INTO
TAF SITES BETWEEN 18Z AND 20Z. TIMING OF THUNDERSTORMS HARD TO PIN
DOWN...SO JUST HAVE VCNTY TS MENTIONED FOR ALL SITES...TIL I CAN GET
A BETTER HANDLE ON TIMING. WILL SEE SEVERAL ROUNDS OF ACTIVITY...
WITH MODERATE TO HEAVY RAINFALL EXPECTED AHEAD OF SURFACE LOW. THEN
A BIT OF A LULL IN ACTIVITY LATER THIS EVENING...BEFORE WRAP AROUND
RWS/TRWS MOVE THROUGH MAINLY AFTER 06Z TONIGHT. PCPN SHOULD TAPER
OFF BY MID MORNING ON SUNDAY. AS FOR CIGS...LOW END MVFR/HIGH END
IFR A GOOD BET FOR MOST OF VALID TAF TIME...THOUGH COULD SEE VFR
CONDITIONS EARLY ON FOR AN HOUR OR TWO. ANOTHER ISSUE WILL BE THE
WINDS. WITH SURFACE LOW MOVING OVERHEAD...WILL SEE EAST WINDS
VEERING TO THE SOUTH...THEN SOUTHWEST...THEN WEST AT KCOU...KSUS AND
KSTL. WINDS TO INCREASE TO 15 KTS WITH GUSTS TO 25 KTS. AS FOR
KUIN...THEY WILL REMAIN NORTH OF SURFACE LOW...SO WINDS TO BACK FROM
THE EAST TO NORTHEAST...THEN EVENTUALLY NORTHWEST LATE TONIGHT AND
INCREASE.

SPECIFICS FOR KSTL...SEE DISSCUSSION ABOVE...WITH HEAVIEST PERIOD OF
SHOWERS AND THUNDERSTORMS BETWEEN 21Z AND 02Z.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR AUDRAIN MO-BOONE MO-
     CALLAWAY MO-COLE MO-KNOX MO-LEWIS MO-MARION MO-MONITEAU MO-
     MONROE MO-OSAGE MO-RALLS MO-SHELBY MO.

IL...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR ADAMS IL.

&&

WFO LSX
Hazardous weather outlook, Apr 24, 12:50 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT SAT APR 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1250 PM CDT SAT APR 24 2010

...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CENTRAL MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL OCCUR...WITH LOCALLY HEAVY RAINFALL POSSIBLE.
THERE IS A MODERATE RISK FOR SEVERE STORMS THROUGH EARLY THIS
EVENING ALONG AND EAST OF A CUBA...ST CHARLES....CARLINVILLE
LINE...AND STORMS IN THESE AREAS MAY PRODUCE LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES.  FOR FURTHER INFORMATION ON
CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION
CENTER WATCH PRODUCTS.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR CENTRAL MISSOURI DUE TO
THE COMBINATION OF HEAVY RAIN AND SATURATED GROUND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND
EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Local storm report, Apr 24, 7:41 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     FLOOD            STURGEON                39.23N  92.28W
04/24/2010                   BOONE              MO   TRAINED SPOTTER

            ADDITIONAL IMPASSIBLE ROADS THROUGHOUT STURGEON
            INCLUDING FAR WEST SCHOOL ROAD AND ROUTE CC ... MEADOR
            AND ROUTE CC

&&

SIPPRELL
Local storm report, Apr 24, 7:57 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          DES PERES               38.60N  90.45W
04/24/2010                   ST. LOUIS          MO   LAW ENFORCEMENT

            ON NORTH BALLAS ROAD JUST SOUTH OF MANCHESTER
            ROAD...TREES AND 14 LIMBS DOWNED BY TORNADO. NO DEATHS
            OR INJURIES REPORTED.

&&

CORRECTED EVENT TIME

BYRD
Local storm report, Apr 24, 7:59 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          DES PERES               38.60N  90.45W
04/24/2010                   ST. LOUIS          MO   LAW ENFORCEMENT

            ON NORTH BALLAS ROAD JUST SOUTH OF MANCHESTER
            ROAD...TREES AND 14 INCH LIMBS DOWNED BY TORNADO. NO
            DEATHS OR INJURIES REPORTED.

&&

CORRECTED REMARKS

BYRD
Local storm report, Apr 24, 8:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HEAVY RAIN       2 S COLUMBIA            38.93N  92.33W
04/24/2010  M2.51 INCH       BOONE              MO   TRAINED SPOTTER

            12 HOUR RANFALL TOTAL OF 2.51 INCHES SINCE 8 AM

&&

BYRD
Local storm report, Apr 24, 8:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          DES PERES               38.60N  90.45W
04/24/2010                   ST. LOUIS          MO   AMATEUR RADIO

            TORNADO TOUCHED DOWN EAST OF WEST COUNTY MALL...WITH
            DAMAGE BEING REPORTED AT DES PERES POLICE DEPARTMENT

&&

CORRECTED REMARKS

BYRD
Local storm report, Apr 24, 8:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HEAVY RAIN       FULTON                  38.85N  91.95W
04/24/2010  M2.33 INCH       CALLAWAY           MO   TRAINED SPOTTER

            STORM TOTAL RAINFALL

&&

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:18 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery27 min
Apr 24, 9:56 PM CDTRiver Flood WarningLSXPike5 days
Apr 24, 9:56 PM CDTRiver Flood WarningLSXPike5 days
Apr 24, 9:56 PM CDTRiver Flood WarningLSXCalhoun6 days
Apr 25, 12:00 PM CDTRiver Flood WarningLSXAdams48 hr
Apr 25, 12:00 PM CDTRiver Flood WarningLSXPike3 days
Apr 25, 12:00 PM CDTRiver Flood WarningLSXCalhoun5 days
Apr 25, 12:00 PM CDTRiver Flood WarningLSXJersey6 days
Apr 25, 12:29 PM CDTRiver Flood WarningLSXCalhoun, Greene, Jersey6 days

Nearby

River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.